Thunderstorm Wind, Chase
- When
- July 7, 4:39 PM MST
- Where
- Chase County, 4.86 mi S of Lamar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.500, -101.980
Public estimated a 60 mph wind gust.
An isolated storm briefly crossed southwest Chase County and produced strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated storm briefly crossed southwest Chase County and produced strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 7, 4:36 PM MST, 3 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 636 PM CDT THU JUL 7 2016 .SYNOPSIS... Issued at 331 PM CDT Thu Jul 7 2016 Generally little change to the upper level zonal flow across high plains. A trough is pushing across the northern plains. At the sfc a weak cold front is drifting across central Nebraska with a few isolated storms that have developed along the front. A secondary boundary/weak cold front is moving across northwest Nebraska and has had some showers/sprinkles all day along it. Clouds in association with the two boundaries have kept temps in the mid 60s and 70s otherwise temps in the 80s. && .SHORT TERM...(This evening through Friday) Issued at 331 PM CDT Thu Jul 7 2016 The main cold front has pushed east of the CWA with the more active weather expected east of the area. Still need to monitor the secondary boundary with a broken line of showers which could build enough for a few rumbles of thunder. Best instability is across the southeastern panhandle into southwest Nebraska which has the best chance for thunder, albeit still slight. Activity is expected to quickly exit this evening with a quiet overnight expected. Decreasing clouds in the wake of the second boundary will somewhat drier air in association with a high pressure will allow for temps to fall into the 50s. Tomorrow the boundary stalls to the south and west and will then lift back to the north by the afternoon as the sfc high shifts to the east. While not too excited, as the boundary lifts to the north a return of moisture and initially sunny skies to help warm temps into the mid and upper 80s to create some weak instability. Thus have increase coverage of isolated showers and thunderstorms for the afternoon across western Nebraska. .LONG TERM...(Friday night through Thursday) Issued at 331 PM CDT Thu Jul 7 2016 Low level moisture in place Friday evening with south winds. Dew points rise to near 60 in the evening. Around 2000 to 3500 J/KG most unstable capes common across western and southwest Nebraska. A weak disturbance will cross the panhandle into southwest Nebraska, with scattered thunderstorms to develop. 0-6 km shear appears adequate for at least a few strong storms Friday evening. The low level jet appear weak with only a slight chance overnight from southwest into the eastern zones. South winds on Saturday with bring dewpoints up into the mid 60s. A high cape environment, with 3000-500 j/kg mucapes. Ridging aloft will limit thunderstorm coverage to only isolated. Initial development in the panhandle in the afternoon, then further east possible into the western sandhills and central Nebraska overnight. Any storms which develop may become strong with a sever storm or two possible. An upper level trough and closed low will move across the Pacific northwest into the central Rockies Sunday and into the northern Plains Monday. At least a slight chance for thunderstorms is expected Sunday into Monday, with the highest chances Monday night as a cold front crosses the area. Fairly zonal flow Tuesday through Thursday to keep most areas dry and free of storm chances. only a slight chance for small portions of the forecast area. Through the period it will remain warm, with highs each day in the upper 80s to lower 90s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 636 PM CDT Thu Jul 7 2016 Expect mainly clear skies with some scattered high clouds around 25000 FT AGL possible over the next 24 hours. Winds will be light and variable tonight, shifting to the south at 10 to 15 KTS Friday afternoon. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Roberg AVIATION...Buttler
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT THU JUL 7 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-082100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CDT THU JUL 7 2016 /257 PM MDT THU JUL 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY EAST OF A LINE FROM ONEILL TO OGALLALA. A STRONG STORM OR TWO IS POSSIBLE...WITH STRONG WINDS AND HAIL. THE BEST CHANCE FOR STRONG STORMS IS ACROSS SOUTHWEST NEBRASKA...SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXCEPT FOR TUESDAY...ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS PREDICTED FRIDAY THROUGH WEDNESDAY. HUMID AIR WILL PROMOTE THE DEVELOPMENT OF ISOLATED STRONG OR SEVERE THUNDERSTORMS... GENERALLY LATE IN THE DAY OR AT NIGHT. LARGE HAIL AND WIND DAMAGE ARE THE THREAT WITH ANY STORMS WHICH BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 18 N PAXTON 41.39N 101.36W
07/06/2016 KEITH NE EMERGENCY MNGR
THUNDERSTORM WINDS DESTROYED A LARGE METAL STORAGE
SHED...SOME BARBED WIRE FENCE AND DAMAGED A WINDMILL.
THREE CATTLE WERE ALSO INJURED BY FLYING DEBRIS.
&&
ROBERGThe Goodland radar (KGLD), 128 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Public estimated a 60 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2016Every state in 2016This day in weather historyWarnings in Nebraska, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634528.